Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 54, NWS Tulsa, OK

October 30, 2009LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 30, 2009, 8:29 AM CDT for LeFlore County, Oklahoma. It took effect at Oct 30, 2009, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 8:29 AM CDT (13:29 UTC)
In effect from
Oct 30, 2009, 1:00 PM CDT
Expired
Oct 30, 2009, 8:41 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 27.78 ft at Oct 30, 2009, 5:00 PM CDT.

actionminormoderate20253010/3010/3111/01
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:30 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 30, 6:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT FRI OCT 30 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. MID LEVEL
CLOUDINESS WILL RAPIDLY DECREASE LATER THIS MORNING AND EARLY
AFTERNOON WITH ANY VIRGA OR SPRINKLES ENDING AS WELL. WEST TO
SOUTHWEST WINDS WILL OCCASIONALLY GUST TO OVER 20 KNOTS THIS
AFTERNOON BEFORE DIMINISHING QUICKLY AROUND SUNSET. SKIES WILL BE
CLEAR OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 244 AM CDT FRI OCT 30 2009/

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE MOVED WELL EAST
OF THE FORECAST AREA THIS MORNING AS THE
RESPONSIBLE COLD FRONT MOVES ACROSS THE
MISSISSIPPI VALLEY. WE WILL STILL HAVE TO
DEAL WITH THE ASSOCIATED MID-LEVEL SHORTWAVE
TODAY AS IT MOVES ACROSS THE PLAINS. WILL
NOT GO WITH ANY POPS FOR TODAY. HOWEVER...
WOULD NOT BE SURPRISED TO SEE SOME DRIZZLE
THIS AFTERNOON.

AFTER TODAY...IT LOOKS LIKE SMOOTH SAILING
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
FOR THE REMAINDER OF THE FORECAST PERIOD. HIGH
PRESSURE WILL PREVAIL OVER THE WEEKEND WITH A
WARMING TREND TAKING PLACE. ANOTHER COLD FRONT
WILL COME THROUGH DRY ON MONDAY WITH HIGH PRESSURE
REIGNING SUPREME THE REMAINDER OF THE FORECAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Oct 30, 5:04 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT FRI OCT 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT FRI OCT 30 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRY WEATHER WILL PREVAIL AS HIGH PRESSURE TAKES CONTROL OVER THE
AREA. A COUPLE DRY COLD FRONTS WILL PASS THROUGH THE AREA WITH
LITTLE FANFARE...ONE ON MONDAY AND A SECOND AROUND WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 8:20 AM CDTRiver Flood WarningTSAOttawa48 hr
Oct 30, 8:21 AM CDTRiver Flood WarningTSAAdair18 hr
Oct 29, 8:00 PM CDTAreal Flood AdvisoryTSAFranklin3 hr

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.